How do I get my doctor to prescribe armour thyroid for me?

Question is Closed Report Mark as Favorite

Answers (2)

13 Sep 2010

You simply go to the doctor, possibly take a couple tests to ensure the diagnosis, and then the proper medication will be given at the proper dosage.

If your going to a new doctor, and you've been previously prescribed this medication with success, then just bring in or get ahold of your records for the new doctor to review.

Best of luck to you!
Jeff K

Votes: +0

17 Dec 2010

I've heard some doctors are reluctant to prescribe Armour for their patients, but I am not sure why (maybe cost, or insurance companies?). If you do have a thyroid disorder and your doctor wants to give you other drugs for it you can ask them to change to Armour, but it might be difficult.

I'd like to say that the doctor knows best, but if other medications aren't working for you then you should try to see if you can get them to change to Armour or other drugs that work better for you.

The important thing is to ask your doctor.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

How long to feel the affects after starting Armour?

I was just diagnosed with hypothyroidism, with a TSH of 8.6. My doctor started me on 30mg of Armour Thyroid, and asked that I come back in 6 weeks ...

9 answers 16 Mar 2011

HELP me understand thyroid problems!! Just started Armour?

I stumbled across this website when my doctor put me on armour thyroid about a week ago. I have suffered from thyroid problems for about 12 years or ...

4 answers 5 Jan 2013

Armour Thyroid - Hello I have been on levathroxine for 3 years and the doctor has switched me to?

... armour 60 mg. I am still tired all the time and have gained like 25 pounds in the last 5 months since I have been in this. My thyroid is under ...

1 answer 15 Jul 2013

When to take Armour Thyroid?

When is it best to take Armour Thyroid? I have heard varied answers describing in the morning, and at night. As well as on an empty stomach or that ...

1 answer 13 Aug 2013

Armour Thyroid - Help! Armour is now causing numerous unbearable side effects for me!?

HELP!! I am really suffering here! I was diagnosed with Graves' disease in 1996. Had to swallow radioactive iodine, which I now deeply regret ...

4 answers 15 Jan 2015